MAUDE Adverse Event Report: K2M, INC. TAPERED DRIVER; SIZE 10; TAPERED DRIVER SIZE 10

K2M, INC. TAPERED DRIVER; SIZE 10; TAPERED DRIVER SIZE 10
Model Number 8801-90074
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an ozark tapered driver tip was found to be worn prior to surgery.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
The device was visually inspected.The tip is worn and while the wear is minor, the very edges of the hexalobe star are worn off.Functionally, the device is able to engage and hold screws but the connection is not stable.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject catalog and lot number was performed, and no adverse trends were observed.It was further reported via follow up communication that the tip is deformed and no longer holds the screws and is stripping them.The device is used weekly and excessive force was not applied.It is likely that the minor wear/deformations observed is causing the driver to not properly sit flush in the screws, causing them to strip.The most likely cause of the reported event was determined to be due to wear from normal use.Excessive force may have contributed to the event, however no rotational deformation is observed so it is unlikely.Weekly use of the device over 1 year can result in the minor wear observed, especially if used on larger constructs which require multiple uses per case.
 
Event or Problem Description

Brand Name
TAPERED DRIVER; SIZE 10
Common Device Name
TAPERED DRIVER SIZE 10
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14780196
Report Number3004774118-2022-00249
Device Sequence Number17367252
Product Code LXH
UDI-Device Identifier10888857404120
UDI-Public10888857404120
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-90074
Device Catalogue Number8801-90074
Device Lot NumberNYXB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown